Alert archive / Nevada / Winter Storm Warnings in 2017
Winter Storm Warning 1, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Jan 3, 2017, 2:27 PM PST for 4 counties in Nevada. It took effect at Jan 3, 2017, 4:00 PM PST. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2017, 2:27 PM PST (22:27 UTC)
- In effect from
- Jan 3, 2017, 4:00 PM PST
- Expired
- Jan 5, 2017, 3:55 PM PST
- In force
- 48 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 109 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581 WWUS45 KLKN 032227 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 227 PM PST TUE JAN 3 2017 NVZ031-034-038-041200- /O.UPG.KLKN.WS.A.0001.170104T0000Z-170105T1200Z/ /O.NEW.KLKN.WS.W.0001.170104T0000Z-170105T1200Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWESTERN ELKO COUNTY- 227 PM PST TUE JAN 3 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * SNOW ACCUMULATIONS...5 TO 9 INCHES VALLEYS...1 TO 2 FEET MOUNTAINS. * WINDS...SOUTH 10 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ039-041200- /O.UPG.KLKN.WS.A.0001.170104T0000Z-170105T1200Z/ /O.NEW.KLKN.WS.W.0001.170104T0600Z-170105T1200Z/ SOUTH CENTRAL ELKO COUNTY- 227 PM PST TUE JAN 3 2017 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES VALLEYS...10 TO 20 INCHES MOUNTAINS. * WINDS...SOUTH 10 TO 20 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ030-036-041200- /O.UPG.KLKN.WS.A.0001.170104T0000Z-170105T1200Z/ /O.NEW.KLKN.WW.Y.0002.170104T0000Z-170105T1200Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 227 PM PST TUE JAN 3 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES VALLEYS...8 TO 16 INCHES MOUNTAINS. * WINDS...SOUTH 10 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE FOR TRAVEL DIFFICULTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-041200- /O.UPG.KLKN.WS.A.0001.170104T0000Z-170105T1200Z/ /O.NEW.KLKN.WW.Y.0002.170104T0600Z-170105T1200Z/ SOUTHEASTERN ELKO COUNTY- 227 PM PST TUE JAN 3 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES VALLEYS...6 TO 12 INCHES MOUNTAINS. * WINDS...SOUTH 5 TO 10 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR TRAVEL DIFFICULTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ035-037-041200- /O.NEW.KLKN.WS.A.0002.170105T0000Z-170106T0000Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 227 PM PST TUE JAN 3 2017 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. * SNOW ACCUMULATIONS...5 TO 10 INCHES VALLEYS...10 TO 20 INCHES MOUNTAINS. * WINDS...SOUTHWEST 10 TO 20 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW, SLEET, OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
6 follow-up statements
976 WWUS45 KLKN 041037 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 237 AM PST WED JAN 4 2017 NVZ035-037-042245- /O.UPG.KLKN.WS.A.0002.170105T0000Z-170106T0000Z/ /O.EXB.KLKN.WS.W.0001.170105T0000Z-170106T0000Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 237 AM PST WED JAN 4 2017 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST THURSDAY. * SNOW ACCUMULATIONS...5 TO 10 INCHES VALLEYS...10 TO 20 INCHES MOUNTAINS. * WINDS...SOUTHWEST 10 TO 20 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ031-034-038-042245- /O.CON.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWESTERN ELKO COUNTY- 237 AM PST WED JAN 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SNOW ACCUMULATIONS...5 TO 9 INCHES VALLEYS...1 TO 2 FEET MOUNTAINS. * WINDS...SOUTH 10 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ039-042245- /O.CON.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/ SOUTH CENTRAL ELKO COUNTY- 237 AM PST WED JAN 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SNOW ACCUMULATIONS...4 TO 8 INCHES VALLEYS...10 TO 20 INCHES MOUNTAINS. * WINDS...SOUTH 10 TO 20 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ030-036-042245- /O.CON.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 237 AM PST WED JAN 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SNOW ACCUMULATIONS...3 TO 5 INCHES VALLEYS...8 TO 16 INCHES MOUNTAINS. * WINDS...SOUTH 10 TO 20 MPH. * IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE FOR TRAVEL DIFFICULTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-042245- /O.CON.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/ SOUTHEASTERN ELKO COUNTY- 237 AM PST WED JAN 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * SNOW ACCUMULATIONS...3 TO 5 INCHES VALLEYS...6 TO 12 INCHES MOUNTAINS. * WINDS...SOUTH 5 TO 10 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR TRAVEL DIFFICULTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$
727 WWUS45 KLKN 042222 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 222 PM PST WED JAN 4 2017 NVZ031-034-038-051030- /O.CON.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/ NORTHERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWESTERN ELKO COUNTY- 222 PM PST WED JAN 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * ADDITIONAL SNOW ACCUMULATION...2 TO 4 INCHES VALLEYS...4 TO 6 INCHES MOUNTAINS. * IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ039-051030- /O.CON.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/ SOUTH CENTRAL ELKO COUNTY- 222 PM PST WED JAN 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * ADDITIONAL SNOW ACCUMULATION...2 TO 3 INCHES VALLEYS...4 TO 8 INCHES MOUNTAINS. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ035-037-051030- /O.CON.KLKN.WS.W.0001.170105T0000Z-170106T0000Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 222 PM PST WED JAN 4 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * SNOW ACCUMULATIONS...5 TO 10 INCHES VALLEYS...10 TO 20 INCHES MOUNTAINS. * WINDS...SOUTHWEST 10 TO 20 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ030-036-051030- /O.CON.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/ HUMBOLDT COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 222 PM PST WED JAN 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * ADDITIONAL SNOW ACCUMULATION...1 TO 2 INCHES VALLEYS...2 TO 4 INCHES MOUNTAINS. * IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE FOR TRAVEL DIFFICULTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-051030- /O.CON.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/ SOUTHEASTERN ELKO COUNTY- 222 PM PST WED JAN 4 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * ADDITIONAL SNOW ACCUMULATIONS...2 TO 3 INCHES VALLEYS...4 TO 8 INCHES MOUNTAINS. * WINDS...SOUTH 5 TO 10 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR TRAVEL DIFFICULTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ LW
328 WWUS45 KLKN 051015 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 215 AM PST THU JAN 5 2017 NVZ031-051115- /O.CAN.KLKN.WS.W.0001.000000T0000Z-170105T1200Z/ NORTHERN ELKO COUNTY- 215 AM PST THU JAN 5 2017 ...WINTER STORM WARNING IS CANCELLED... THE STORM SYSTEM AND HEAVY SNOW THAT PROMPTED THE WARNING WILL CONTINUE TO SHIFT SOUTH AND EAST, AWAY FROM NORTHERN ELKO COUNTY. AS A RESULT, THE WARNING HAS BEEN CANCELLED. THERE MAY BE A FEW LIGHT SNOW SHOWERS, BUT LITTLE TO NO ACCUMULATION WILL BE EXPECTED. $$ NVZ030-051115- /O.CAN.KLKN.WW.Y.0002.000000T0000Z-170105T1200Z/ HUMBOLDT COUNTY- 215 AM PST THU JAN 5 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE STORM SYSTEM AND SNOW THAT PROMPTED THE WINTER WEATHER ADVISORY WILL CONTINUE TO SHIFT SOUTH AND EAST, AWAY FROM HUMBOLDT COUNTY. AS A RESULT, THE ADVISORY HAS BEEN CANCELLED. THERE MAY BE A FEW LIGHT SNOW SHOWERS, BUT LITTLE TO NO ACCUMULATION WILL BE EXPECTED. $$ NVZ034-038-052000- /O.EXT.KLKN.WS.W.0001.000000T0000Z-170105T2000Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- 215 AM PST THU JAN 5 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY... * ADDITIONAL SNOW ACCUMULATION...ONE TO THREE INCHES EXPECTED IN THE VALLEYS...WITH FOUR TO SIX INCHES IN THE MOUNTAINS. * IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ039-052000- /O.EXT.KLKN.WS.W.0001.000000T0000Z-170105T2000Z/ SOUTH CENTRAL ELKO COUNTY- 215 AM PST THU JAN 5 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY... * ADDITIONAL SNOW ACCUMULATION...LOOK FOR AN ADDITIONAL 1 TO 3 INCHES IN THE VALLEYS...AND 4 TO 6 INCHES IN THE MOUNTAINS. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ035-037-052215- /O.CON.KLKN.WS.W.0001.000000T0000Z-170106T0000Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 215 AM PST THU JAN 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * ADDITIONAL SNOW ACCUMULATIONS...LOOK FOR AN ADDITIONAL 2 TO 5 INCHES IN THE VALLEYS...AND 5 TO 10 INCHES IN THE MOUNTAINS. * WINDS...SOUTHWEST 10 TO 20 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ036-052000- /O.EXT.KLKN.WW.Y.0002.000000T0000Z-170105T2000Z/ NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 215 AM PST THU JAN 5 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * ADDITIONAL SNOW ACCUMULATION...UP TO 2 INCHES IN THE VALLEYS...AND 2 TO 4 INCHES IN THE MOUNTAINS. * IMPACTS...SNOW COVERED ROADS AND LIMITED VISIBILITY WILL MAKE FOR TRAVEL DIFFICULTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ NVZ033-052000- /O.EXT.KLKN.WW.Y.0002.000000T0000Z-170105T2000Z/ SOUTHEASTERN ELKO COUNTY- 215 AM PST THU JAN 5 2017 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * ADDITIONAL SNOW ACCUMULATION...UP TO 1 INCH IN THE VALLEYS...AND 2 TO 4 INCHES IN THE MOUNTAINS. * WINDS...SOUTH 5 TO 10 MPH. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR TRAVEL DIFFICULTIES. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES, AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$
562 WWUS45 KLKN 051957 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1157 AM PST THU JAN 5 2017 NVZ034-038-039-052100- /O.CAN.KLKN.WS.W.0001.000000T0000Z-170105T2000Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-SOUTHWESTERN ELKO COUNTY- SOUTH CENTRAL ELKO COUNTY- 1157 AM PST THU JAN 5 2017 ...WINTER STORM WARNING IS CANCELLED... $$ NVZ033-036-052100- /O.CAN.KLKN.WW.Y.0002.000000T0000Z-170105T2000Z/ SOUTHEASTERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- 1157 AM PST THU JAN 5 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... $$ NVZ035-037-060300- /O.EXT.KLKN.WS.W.0001.000000T0000Z-170106T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 1157 AM PST THU JAN 5 2017 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... * ADDITIONAL SNOW ACCUMULATIONS...LOOK FOR AN ADDITIONAL 2 TO 4 INCHES IN THE VALLEYS...AND 4 TO 8 INCHES IN THE MOUNTAINS. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ LW
832 WWUS45 KLKN 052218 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 218 PM PST THU JAN 5 2017 NVZ035-037-060300- /O.CON.KLKN.WS.W.0001.000000T0000Z-170106T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 218 PM PST THU JAN 5 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * ADDITIONAL SNOW ACCUMULATIONS...LOOK FOR AN ADDITIONAL 1 TO 3 INCHES IN THE VALLEYS...AND 3 TO 4 INCHES IN THE MOUNTAINS. * IMPACTS...SNOW PACKED ROADS AND LIMITED VISIBILITY WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS. * FOR A DETAILED VIEW OF THE HAZARD AREA, VISIT HTTP://WWW.WRH.NOAA.GOV/MAP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW, SLEET, AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT HTTP://WWW.NVROADS.COM. && $$ LW
033 WWUS45 KLKN 052355 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 355 PM PST THU JAN 5 2017 NVZ035-037-060100- /O.CAN.KLKN.WS.W.0001.000000T0000Z-170106T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 355 PM PST THU JAN 5 2017 ...WINTER STORM WARNING IS CANCELLED... SNOW SHOWER ACTIVITY HAS ENDED IN MOST LOCATIONS. THERE MAY BE A FEW SNOW FLURRIES INTO THE EARLY EVENING HOURS, HOWEVER NO ADDITIONAL ACCUMULATIONS ARE EXPECTED WITH THIS STORM. AS SUCH THE WINTER STORM WARNING IS BEING CANCELLED. $$ JR
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Jan 3, 4:01 AM PST, 10 hours 26 minutes earlier.
Area forecast discussion, Jan 3, 4:01 AM PST, 10 hours 26 minutes before
Area Forecast Discussion National Weather Service Elko NV 401 AM PST Tue Jan 3 2017 .SYNOPSIS...Pacific moisture will continue to feed into northern Nevada through midweek. This will bring more snow to the region with the heaviest accumulations Today through Wednesday. && .UPDATE...Let the winter weather advisory expire at 4am this morning. && .PREV DISCUSSION... /ISSUED AT 206 AM / SYNOPSIS...Pacific moisture will continue to feed into northern Nevada through midweek. This will bring more snow to the region with the heaviest accumulations Today through Wednesday. SHORT TERM...Today through Thursday. Pacific moisture will continue to feed across northern NV tonight for periods of light snow. Snow has tapered off to scattered light snow showers with additional accumulations of less than an inch expected during the day. A surge of Pacific moisture will move into the region Tonight and continue through at least Wednesday night. This will produce more significant snowfall is possible with valleys picking up 4 to 8 inches and 8 to 16 inches in the mountains. Therefore the Winter Storm Watch for this period will remain in effect. Some uncertainty on Thursday remains but the models have come into better agreement with the entire CWA receiving snow with the main push of moisture lingering over central Nevada. This doesn't change the forecast drastically but does boost confidence. As with all fresh snowfall slick roads may result so caution is advised when traveling. LONG TERM...Thursday night through next Tuesday. Models agree generally in beginning on departing short wave Thursday night and then zonal flow through about Saturday morning. A large closed upper low in the northeast Pacific will begin to turn the flow to southwest with moisture flow coming back. After a break in the moisture Friday...snow begins again most places in the forecast area, but freezing levels will rise in central Nevada from the southwest flow. Many valleys will get cold rains or rain/snow mixed. Even in northern Nevada this should be the rule through the weekend. Mountains expected to get wet snows, some possibly heavy at times. Model differences on the long range make drastic changes unwise. Will continue to monitor their agreement and changes through the week. AVIATION...A steady stream of moisture moving west to east and generally deepening will overcome most of central, eastern, and northern Nevada through 12Z Wednesday. KWMC and KEKO will get the lowest cigs and visby with down to about OVC040 and 5SM. May flirt with lower values from time to time but this is expected to prevail. Snow showers off and on through the TAF period at both sites. KELY will start to see snow showers Tuesday afternoon and continue over night. KTPH will see lowering cigs Tuesday night with showers vicinity. Mountain obscuration will be common at all sites and en route. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from this afternoon through late Wednesday night for Humboldt County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County- Southwestern Elko County. && 99/99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:27 PM PST | Winter Storm Watch | LKN | Eureka, Lander, White Pine | 12 hr |
| Jan 3, 2:27 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander | 46 hr |
Nearby
Winter Storm Warnings in Nevada, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.